U.S. doctors online nowAsk doctors free
A 28-year-old female asked:

Been on nexium (esomeprazole) 40mg daily for 2 weeks!i still have acid reflux all day. had recent weight gain 15lbs in 4 months in abdominal area, is that the cause?

2 doctor answers5 doctors weighed in
Dr. Dan Fisher
Internal Medicine 28 years experience
Esophagitis vs GERD.: Sounds like you may have something more than just reflux. Should try another of the PPI meds such as omeprazole or lansoprazole. If this is not effective you really need to see your doc to understand why these are not getting you relief.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Steven Saunders
Internal Medicine 44 years experience
Weight gain: Nexium (esomeprazole) is unlikely to cause weight gain. But the weight gain may indicate another problem in the abdomen which is contributed to the reflux symptoms you've been experiencing.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Nov 26, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.